Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 62, NWS New York, NY

August 14, 2016Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 14, 2016, 3:56 PM EDT for Orange County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2016, 3:56 PM EDT (19:56 UTC)
Expired
Aug 14, 2016, 4:45 PM EDT
In force
49 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Orange County, NY

The radar

The Albany radar (KENX), 115 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

880 
WUUS51 KOKX 141956
SVROKX
NYC071-142045-
/O.NEW.KOKX.SV.W.0062.160814T1956Z-160814T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
356 PM EDT SUN AUG 14 2016

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ORANGE COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 445 PM EDT

* AT 356 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTHWEST OF WEST SHOKAN TO NEAR HIGHLAND
  LAKE...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MIDDLETOWN AROUND 430 PM EDT. 
  GOSHEN AROUND 440 PM EDT. 
  WALDEN...CHESTER AND MONTGOMERY AROUND 445 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE PINE
BUSH...MAYBROOK...ORANGE LAKE AND SCOTCHTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORMS CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4150 7448 4157 7442 4160 7435 4160 7433
      4163 7426 4163 7425 4160 7425 4158 7413
      4161 7413 4160 7409 4161 7407 4158 7405
      4158 7401 4135 7429 4149 7476
TIME...MOT...LOC 1956Z 280DEG 29KT 4189 7439 4155 7479 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

NV
2 follow-up statements
502 
WWUS51 KOKX 142035
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EDT SUN AUG 14 2016

NYC071-142045-
/O.CON.KOKX.SV.W.0062.000000T0000Z-160814T2045Z/
ORANGE NY-
435 PM EDT SUN AUG 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN ORANGE COUNTY...

AT 434 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TILLSON TO NEAR MIDDLETOWN...MOVING EAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  CHESTER AROUND 445 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE PINE
BUSH...MAYBROOK...ORANGE LAKE AND SCOTCHTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4150 7448 4157 7442 4160 7435 4160 7433
      4163 7426 4163 7425 4160 7425 4158 7413
      4161 7413 4160 7409 4161 7407 4158 7405
      4158 7401 4135 7429 4149 7476
TIME...MOT...LOC 2034Z 280DEG 29KT 4184 7400 4150 7440 

HAIL...<.75IN
WIND...60MPH
 
$$

NV
443 
WWUS51 KOKX 142044
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
444 PM EDT SUN AUG 14 2016

NYC071-142053-
/O.EXP.KOKX.SV.W.0062.000000T0000Z-160814T2045Z/
ORANGE NY-
444 PM EDT SUN AUG 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ORANGE COUNTY WILL
EXPIRE AT 445 PM EDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND ARE MOVING
OUT OF THE WARNED AREA. THEREFORE...THE WARNING WILL BE ALLOWED TO
EXPIRE.

LAT...LON 4150 7448 4157 7442 4160 7435 4160 7433
      4163 7426 4163 7425 4160 7425 4158 7413
      4161 7413 4160 7409 4161 7407 4158 7405
      4158 7401 4135 7429 4149 7476
TIME...MOT...LOC 2042Z 280DEG 29KT 4184 7400 4150 7440 

$$

NV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:53 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 14, 1:53 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service New York NY
153 PM EDT SUN AUG 14 2016

.SYNOPSIS...
A weak trough of low pressure remains over the area today followed
by the passage of a cold front tonight. The front stalls to the
south from Monday into Tuesday and returns north as a warm front
Tuesday night into Wednesday morning, with a weak low pressure
trough lingering from later Wednesday into Thursday. A weak cold
front will pass late Thursday night into Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
***DANGEROUS HEAT AND HUMIDITY CONTINUES TODAY***

Forecast remains on track. Heat Indices at or above 100 degrees
for most sites in/around NYC and across LI and parts of CT.
Elsewhere, Heat Index approaching 100. Will keep warnings and
advisories in effect. For areas under Excessive Heat Warning, that
means HI 105 to as high as 110, and for areas under Heat Advisory,
HI 100-104. Sea breeze lifting north through Long Island and
coastal CT, so temps may have maxed out, but surface dewpoints
will creep up a bit, keeping the Heat Index high.

Line of thunderstorms over western NY/PA. Not much on radar in the
local area yet, but would expect storms to begin to develop,
mainly over western areas, over the next hour or so. Coverage
remains in question this aftn due to the lack of a clear trigger.
Isolated tstm development expected in vicinity of pre-frontal
trough...sea breeze/outflow boundaries and differential heating
off hilly terrain in the early afternoon. If vort stream gets
closer to the region in the aft/eve this could help increase
convective development along the pre-frontal trough...but
mitigating factor would be subsidence and higher heights aloft
toward the coastal plain.

Surface-based CAPE values currently 2500-3000 J/KG for NYC, NE NJ,
Lower hudson Valley, and interior portions of S CT. Once storms
develop, there will be abundant energy available.

Convective mode is once again expected to be pulse due to high
CAPE/weak shear environment early...but could transition to more
organized and if enough coverage even a line segment or two late
day/evening with increasing unidirectional deep layer westerly
shear. Anything that does develop has the potential to produce
torrential rain...but a 30-35 mph storm motion should limit flash
flood potential. Main conditional threat appears to damaging wind
gusts from wet microbursts or line segment noting the high
equilibrium level...deep moisture...and inverted v in the low
levels on the sounding.

There is a moderate risk of rip currents at the ocean beaches
today.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
Conditions should be less oppressive on Monday in the wake of the
cold front...with somewhat lower max temps in the upper 80s/lower
90s and dewpoints in upper 60s/lower 70s, with max heat indices
lower to mid 90s. Looks as if a heat advsy will be needed for NYC
on Monday...but still a bit too early to issue and will let day
shift have one more look at the guidance.

Should also be mostly dry on Monday with the exception of an isold
shower/tstm near the thermal trough N and W of NYC.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Heat abates even a bit more Tue in wake of weak fropa, with
somewhat lower max temps generally in the mid to upper 80s and
dewpoints in upper 60s/lower 70s, with max heat indices 90-95. A
warm front will then approach late Tuesday night into Wednesday,
with chances for thunderstorms, and timing of fropa somewhat
uncertain at least per model guidance. Climatology and model
biases argue for suppression Tuesday night, and then warm fropa
Wednesday morning.

Expect high temps mainly 85-90 Wed-Fri, with high humidity on Wed
and possibly Thu, then drier conditions Fri after a weak cold
frontal passage.

Heat advisory may have to continue for the NYC metro for much of
the upcoming week for 95 degree heat indices.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A weak trough of low pressure sits over the region today,
followed by a cold front passing through tonight.

Mainly VFR through the TAF period. Isolated tstms possible this
afternoon (18-21z) along convective rolls...with scattered storms
possible this evening (22-01z) downstream of activity over central
NY/PA. Main threat will be damaging winds gusts with stronger
storms. Any convection should diminish late evening through
midnight...with vfr conds overnight through Monday morning.

Sea breeze has developed for south coastal terminals...although
it is more veered to the sw. Elsewhere generally w/wsw winds of
10-15 KT with gusts 20-25 KT through this afternoon. Subsiding
winds this evening...veering nw/n and light overnight.

.OUTLOOK FOR 18Z Monday through Friday...
.Monday-Thursday...Mainly VFR. However, isolated to scattered mainly
afternoon and evening SHRA/TSRA each day could result in brief MVFR
or lower conditions.

&&

.MARINE...
Sub-SCA conditions through tonight, with occasional near shore gusts
to 25 KT possible this afternoon/early evening. Seas should remain 3
to 4 FT. Additional threat of strong thunderstorms over the waters
this afternoon/evening as well.

Sub-SCA conditions otherwise will prevail through the rest of the
forecast period.

&&

.HYDROLOGY...
Any thunderstorms that develop in this aft/eve will be capable of
producing torrential rainfall. Storm motion should be a faster
30-35 kt, limiting the flash flooding threat to training/anchored
convection.

Any thunderstorms with a warm frontal approach and passage late
Tuesday night into Wednesday, may be capable of producing
torrential rainfall with rainfall rates 1-2 inches per hour and
localized flash flooding.

&&

.CLIMATE...
Here are the record highs and record max mins for today August 14,
2016.

RECORD MAX TEMPERATURES

NYC...99...1988
JFK...93...2003
LGA...97...1988
EWR...98...2005*
ISP...89...2005
BDR...92...1974

RECORD MAX MIN TEMPERATURES

NYC...84...1908
JFK...76...2003
LGA...80...2000*
EWR...80...1988
ISP...75...1988*
BDR...75...1988

*Also in previous years

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 10 PM EDT this evening for CTZ012.
     Excessive Heat Warning until 10 PM EDT this evening for
     CTZ005>011.
NY...Heat Advisory until 10 PM EDT this evening for NYZ079-081.
     Excessive Heat Warning until 10 PM EDT this evening for
     NYZ067>075-078-080-176>179.
NJ...Excessive Heat Warning until 10 PM EDT this evening for NJZ002-
     004-006-103>108.
MARINE...None.

&&

SYNOPSIS...NV
NEAR TERM...MPS
SHORT TERM...NV
LONG TERM...NV
AVIATION...NV
MARINE...Maloit/NV
HYDROLOGY...NV
CLIMATE...
Hazardous weather outlook, Aug 14, 3:30 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EDT SUN AUG 14 2016

CTZ005>011-NJZ002-004-006-103>108-NYZ067>071-078-177-152200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHERN NASSAU-
330 PM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT
LIGHTNING...TORRENTIAL DOWNPOURS...AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ012-NYZ079-152200-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
330 PM EDT SUN AUG 14 2016

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT
LIGHTNING...TORRENTIAL DOWNPOURS...AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072>074-176-152200-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
330 PM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT
LIGHTNING...TORRENTIAL DOWNPOURS...AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-152200-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
330 PM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT
LIGHTNING...TORRENTIAL DOWNPOURS...AND DAMAGING WIND GUSTS.

THERE IS A MODERATE RISK FOR RIP CURRENTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-179-152200-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
330 PM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT
LIGHTNING...TORRENTIAL DOWNPOURS...AND DAMAGING WIND GUSTS.

THERE IS A MODERATE RISK FOR RIP CURRENTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-152200-
SOUTHEASTERN SUFFOLK-
330 PM EDT SUN AUG 14 2016

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT
LIGHTNING...TORRENTIAL DOWNPOURS...AND DAMAGING WIND GUSTS.

THERE IS A MODERATE RISK FOR RIP CURRENTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-152200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
330 PM EDT SUN AUG 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Aug 14, 10:30 AM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1030 AM EDT SUN AUG 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     TSTM WND DMG     1 NW FOX MEADOWS        41.61N  72.70W
08/14/2016                   MIDDLESEX          CT   LAW ENFORCEMENT

            TREE DOWN NEAR THE INTERSECTION OF NORTH ROAD AND THE
            NORTH ROAD EXTENSION.

&&

FEB
Local storm report, Aug 14, 10:32 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1032 AM EDT SUN AUG 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     TSTM WND DMG     GOODRICH HEIGHTS        41.63N  72.66W
08/14/2016                   MIDDLESEX          CT   LAW ENFORCEMENT

            TREE DOWN NEAR THE INTERSECTION OF GEER STREET AND
            WATROUS PARK ROAD.

&&

FEB
Local storm report, Aug 14, 10:41 AM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1041 AM EDT SUN AUG 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 AM     TSTM WND DMG     1 SSW OCCUM             41.58N  72.06W
08/14/2016                   NEW LONDON         CT   AMATEUR RADIO

            SEVERAL REPORTS OF TREES DOWN IN THE AREA OF OLD
            CANTERBURY TURNPIKE AND I-395.

&&

FEB
Local storm report, Aug 14, 10:56 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1056 AM EDT SUN AUG 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     LIGHTNING        1 SE VERSAILLES         41.59N  72.03W
08/14/2016                   NEW LONDON         CT   AMATEUR RADIO

            REPORT OF A 14 YEAR OLD STRUCK BY LIGHTNING AT THE
            SUNFOX CAMPGROUND.

&&

FEB
Special weather statement, Aug 14, 3:28 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
328 PM EDT SUN AUG 14 2016

NYZ067-142030-
ORANGE-
328 PM EDT SUN AUG 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ORANGE
COUNTY...

AT 328 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LANESVILLE TO NEAR HONESDALE. MOVEMENT
WAS EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  MIDDLETOWN AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PINE BUSH AND
SCOTCHTOWN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4149 7476 4150 7448 4157 7442 4160 7435
      4160 7433 4163 7426 4163 7425 4160 7425
      4159 7419 4135 7456 4138 7471 4139 7471
      4140 7474 4143 7474 4143 7476 4145 7476
      4146 7475
TIME...MOT...LOC 1928Z 278DEG 27KT 4214 7428 4154 7521

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:20 PM EDTSpecial Weather StatementOKXBronx, Westchester40 min
Aug 13, 8:24 PM EDTSevere Thunderstorm WarningOKXWestchester51 min
Aug 13, 8:33 PM EDTAreal Flood AdvisoryOKXWestchester117 min
Aug 13, 8:54 PM EDTSpecial Marine WarningOKX51 min
Aug 13, 9:03 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester42 min
Aug 13, 9:10 PM EDTSpecial Weather StatementOKXNew York50 min
Aug 13, 9:32 PM EDTSpecial Marine WarningOKX43 min
Aug 13, 10:08 PM EDTSpecial Weather StatementOKXOrange67 min
Aug 13, 10:18 PM EDTSpecial Marine WarningOKX42 min
Aug 13, 10:34 PM EDTSevere Thunderstorm WarningOKXOrange25 min
Aug 13, 11:19 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester26 min
Aug 13, 11:49 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester23 min
Aug 14, 12:18 AM EDTSpecial Weather StatementOKXRockland, Westchester27 min
Aug 14, 1:05 AM EDTSpecial Marine WarningOKX40 min
Aug 14, 1:47 AM EDTSpecial Weather StatementOKXRockland, Westchester28 min
Aug 14, 1:48 AM EDTSpecial Weather StatementOKXRockland, Westchester27 min
Aug 14, 3:26 PM EDTHeat AdvisoryOKXBronx, Kings, New York, Queens, Richmond27 hr
Aug 14, 3:28 PM EDTSpecial Weather StatementOKXOrange62 min
Aug 14, 4:43 PM EDTSpecial Weather StatementOKXPutnam47 min
Aug 14, 5:29 PM EDTSevere Thunderstorm WarningOKXPutnam24 min
Aug 14, 7:39 PM EDTSpecial Marine WarningOKX51 min
Aug 14, 7:44 PM EDTSpecial Weather StatementOKXNassau46 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.